Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 4, NWS Elko, NV

February 16, 2022Nye County, Nevada

NWS Elko, NV issued this wind advisory at Feb 16, 2022, 7:41 AM PST for Nye County, Nevada. It took effect at Feb 16, 2022, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 7:41 AM PST (15:41 UTC)
In effect from
Feb 16, 2022, 10:00 AM PST
Expired
Feb 16, 2022, 7:00 PM PST
In force
9 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 3.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS75 KLKN 161541
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
741 AM PST Wed Feb 16 2022

NVZ040-170300-
/O.NEW.KLKN.WI.Y.0004.220216T1800Z-220217T0300Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
741 AM PST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...North winds 15 to 30 mph with gusts to 45 mph expected.

* WHERE...Northwestern Nye County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
98/90
For more information from the National Weather Service visit
http://weather.gov/lkn
1 follow-up statement
817 
WWUS75 KLKN 170300
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
700 PM PST Wed Feb 16 2022

NVZ040-170400-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-220217T0300Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
700 PM PST Wed Feb 16 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds are subsiding across west-central NV this evening. As such,
the wind advisory will be expiring on schedule at 7pm this 
evening.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:58 AM PST, 4 hours 43 minutes earlier.

Area forecast discussion, Feb 16, 2:58 AM PST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Elko NV
258 AM PST Wed Feb 16 2022

.SYNOPSIS...Steady north to northwest winds along with light snow
showers across northeastern Nevada are expected today as a weather
disturbance moves through the region. Dry conditions return
Thursday along with warming temperatures into the weekend. The
next weather maker is expected around Tuesday of next week.

&&

.SHORT TERM...Today through Thursday night.

A mid level short wave will move through through eastern Nevada
and Utah today promoting snow showers across mainly northeastern
Nevada. Majority of snow will be confined to the higher elevations
in Elko county with less than an inch expected below 6500 feet.
Drier conditions overall move back into Nevada tonight and
Thursday. Steady north to northwest winds will persist today
before subsiding tonight with the departing short wave. Northwest
winds will be lighter for much of the state Thursday with some
higher wind gusts lingering across Elko county. Temperatures
will remain in the 40s today with highs a few degrees warmer for
Thursday as cloud cover diminishes. Lows will drop into the teens
tonight across most of the area with colder temperatures
concentrated across Elko and White Pine counties and favored
central Nevada valleys.

.LONG TERM...Friday thru next Wednesday.

A potent ridge situated off the west coast and over the north
Pacific will place the intermountain west under generally
northwest flow. Weather is expected to be dry and quiet Friday and
Saturday. An upper PV perturbation skirting the Great Basin
region may stir up some locally breezy winds and additional cloud
cover in the Friday night time frame, but no significant impacts
are anticipated. High temperatures will be in the mid 40s to mid
50s Friday and upper 40s to upper 50s Saturday. Lows look to range
from mid teens to mid 20s Friday night and reside mostly in the
20s Saturday night.

Guidance continues to remain locked onto a robust trough and
surface cold front digging south from the PacNW beginning Sunday
and into Monday. Moisture profiles look fairly modest, yet there
is good potential for an inch or two of valley snow with greater
accumulations over high terrain. Windy W/SW winds will be present
and turn northerly post frontal. Precipitation is to trend dry by
Tuesday with only some lingering upslope snow showers over the
mountains and potential for breezy N/NW winds. Conditions are
expected to be dry and fair Wednesday. Temperatures will trend 10
to 15 degrees cooler than average post frontal and remain cool
thru Wednesday.

&&

.AVIATION...A few SNSH are expected across northeastern Nevada
today mainly affecting KEKO and KELY. Expect periods of reduced
VIS and CIGS resulting in MVFR conditions at times and even brief
IFR conditions under heavier snow showers. Gusty north to
northwest winds will persist at KTPH with lesser winds elsewhere.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.

&&

93/92/92

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.